Alert archive / New York / Beach Hazards Statements in 2022

Beach Hazards Statement 9, NWS Buffalo, NY

July 21, 2022Chautauqua County, Erie County, Jefferson County, New York

NWS Buffalo, NY issued this beach hazards statement at Jul 21, 2022, 4:16 AM EDT for Chautauqua County, Erie County, Jefferson County, New York. It took effect at Jul 21, 2022, 8:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2022, 4:16 AM EDT (08:16 UTC)
In effect from
Jul 21, 2022, 8:00 AM EDT
Expired
Jul 21, 2022, 10:14 PM EDT
In force
14 hr
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Jefferson County, NY

The radar

The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

052 
WHUS41 KBUF 210816
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
416 AM EDT Thu Jul 21 2022

NYZ010-085-211630-
/O.NEW.KBUF.BH.S.0009.220721T1500Z-220722T0000Z/
Northern Erie-Southern Erie-
416 AM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Erie county.

* WHEN...From 11 AM EDT this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
5 follow-up statements
231 
WHUS41 KBUF 210842
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
442 AM EDT Thu Jul 21 2022

NYZ019-211800-
/O.EXB.KBUF.BH.S.0009.220721T1200Z-220722T0000Z/
Chautauqua-
442 AM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Chautauqua county.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ010-085-211800-
/O.EXT.KBUF.BH.S.0009.220721T1200Z-220722T0000Z/
Northern Erie-Southern Erie-
442 AM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Erie county.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

JLA
845 
WHUS41 KBUF 211348
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
948 AM EDT Thu Jul 21 2022

NYZ010-019-085-220000-
/O.CON.KBUF.BH.S.0009.000000T0000Z-220722T0000Z/
Northern Erie-Chautauqua-Southern Erie-
948 AM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
217 
WHUS41 KBUF 211931
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
331 PM EDT Thu Jul 21 2022

NYZ007-220300-
/O.EXB.KBUF.BH.S.0009.000000T0000Z-220722T0300Z/
Jefferson-
331 PM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ010-019-085-220000-
/O.CON.KBUF.BH.S.0009.000000T0000Z-220722T0000Z/
Northern Erie-Chautauqua-Southern Erie-
331 PM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Erie and Chautauqua counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
120 
WHUS41 KBUF 212339
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
739 PM EDT Thu Jul 21 2022

NYZ010-019-085-220045-
/O.CAN.KBUF.BH.S.0009.000000T0000Z-220722T0000Z/
Northern Erie-Chautauqua-Southern Erie-
739 PM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...


$$

NYZ007-220300-
/O.CON.KBUF.BH.S.0009.000000T0000Z-220722T0300Z/
Jefferson-
739 PM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
134 
WHUS41 KBUF 220214
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1014 PM EDT Thu Jul 21 2022

NYZ007-220315-
/O.CAN.KBUF.BH.S.0009.000000T0000Z-220722T0300Z/
Jefferson-
1014 PM EDT Thu Jul 21 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 2:20 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 21, 2:20 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
220 AM EDT Thu Jul 21 2022

.SYNOPSIS...
A trough will cross our region early this morning...and while some
showers and thunderstorms are expected to continue...the new airmass
will only offer minimal relief from our mid summer heat. A few
showers and spotty thunderstorms will again be possible later
today...as a weak front will cross the region. Drier weather will
then return Friday and Saturday...although a few spotty showers and
storms cannot be ruled out each day.

&&

.NEAR TERM /THROUGH TODAY/...
Currently, a broken line of thunderstorms is tracking across the
area and generally located along a line from the Finger Lakes to the
St. Lawrence Valley, with breaks in the line over Lake Ontario.
Earlier storms within this line were strong enough to prompt a few
severe thunderstorm warnings. Just ahead of the line of storms,
MLCAPE values are higher in this area with 05Z values still 1000+
j/kg. The line of showers/storms is expected to drift across
the central and eastern counties through the next few
hours...with a few of these storms having the potential for
gusty winds and heavy rainfall.

Otherwise...it will be a sultry morning with mins across the lower
elevations remaining in the 70s.

Today...a few showers may still be ongoing in the morning east of
Lake Ontario with the pre-frontal trough. The weak surface based
cold front (more of a dewpoint boundary by this time) will cross the
eastern Great Lakes during the day, producing a few more showers and
widely scattered thunderstorms. The best juxtaposition of large
scale support and low level convergence will be found east of Lake
Ontario, where the best coverage of showers and thunder potential
will be found. A few storms may briefly become strong east of Lake
Ontario, but the better severe weather risk will be in eastern NY
and western New England.

Across Western NY, most of the showers and isolated thunder will
focus along and inland of lake breeze boundaries today. Expect a few
showers to develop from the western Southern Tier into the western
Finger Lakes from late morning through the afternoon south and east
of the stabilizing flow off Lake Erie. A convergence zone will
likely develop due to lake modified boundary layer flow from the
Niagara Peninsula east across the Niagara Frontier and down the
Route 104 corridor through Rochester to Oswego County, supporting a
few scattered showers or an isolated thunderstorm from late morning
through late afternoon.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Cold front presses into eastern NY/western New England Thursday
night. Aside from a leftover shower well east of Lake Ontario,
surface high pressure nosing in from the southwest will provide a
mainly dry night with slightly cooler temps as lows drop back into
the 60s areawide.

Mainly dry and warm conditions are expected Friday, however there
are indications that a weak shortwave may move across southern
NY/northern PA bringing the chance for a few showers and
thunderstorms, mainly across the western Southern Tier and Finger
Lakes region. Fairly strong shear profiles combined with favorable
timing coinciding with peak heating will yield  the chance for an
isolated strong storm or two across the interior Southern Tier
Friday afternoon/early evening. Highs will be in the low to mid 80s,
some upper 70s across the hilltops.

Surface high pressure quickly noses back north from the Ohio Valley
bringing dry weather back in across western and northcentral NY for
Friday night, with mainly dry weather expected to last into Saturday
as well, although there could be an isolated shower/rumble of
thunder or two along and inland of any lake breeze circulations
during the afternoon/early evening. Center of high pressure slides
into the Mid Atlantic region Saturday which will initiate a low
level southwesterly return flow that will pump another surge of very
warm air back in across our area as 850mb temps make another run at
20C or so. Very warm to hot by Saturday afternoon with highs mainly
in the upper 80s to low 90s, some mid 80s across the hilltops.

Strong cold front will move from the upper Great Lakes to the
central Great Lakes Saturday night, which will bring at least
increasing chances for some scattered showers/isolated storms across
our area, especially toward early Sunday morning out ahead of the
southeastward advancing boundary.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A pre-frontal trough ahead of a strong cold front will likely move
through on Sunday, followed by the cold frontal passage Sunday
evening. Improving model agreement on timing, with showers likely
and possibly some thunderstorms Sunday and through Sunday evening.
It will still be hot and fairly humid Sunday with highs mainly in
the 80s.

The cold front will lose its momentum some as it gradually pushes
south of the area on Monday. There may be some lingering showers
across the Southern Tier, but the vast majority of the day will be
rain-free and notably cooler and less humid. A mid level ridge and
surface high pressure will build across the area and maintain the
dry pattern through Tuesday night. Daytime highs will range from the
mid 70s to lower 80s Monday and Tuesday.

The surface high will exit to the east across New England on Wednesday
with a chance convection associated with an approaching
shortwave will spark some showers and possibly a thunderstorm
during the day.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
While a trough crossing the region will support scattered showers
and thunderstorms tonight...generally VFR weather should remain in
place outside of any heavier rainfall.

Today...a few showers and widely scattered thunderstorms will
continue as another weak trough crosses the eastern Great Lakes. The
best coverage will be found east of Lake Ontario. Across Western NY
expect more spotty coverage of showers and a small chance of a
thunderstorm, mainly along and inland of the lake breeze boundaries.
Abundant low level moisture may produce a few areas of MVFR CIGS
from morning through early afternoon.

Outlook...

Friday and Saturday...Mainly VFR with a small chance of a few
spotty showers and thunderstorms.
Sunday...Areas of MVFR with showers and thunderstorms likely.
Monday...Mainly VFR.

&&

.MARINE...
There may be several hours of moderate southwest winds on Lake Erie
this morning behind an earlier passing convective line. This has
prompted a small craft advisory that will run through the day
today for Lake Erie.

A weak front will cross the eastern Great Lakes today. This will
produce moderate west-southwest winds on Lake Ontario with a period
of Small Craft Advisory conditions on the eastern portion of Lake
Ontario. Winds and waves will diminish tonight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ040-
         041.

&&

SYNOPSIS...Hitchcock/RSH/SW
NEAR TERM...Hitchcock/RSH/SW
SHORT TERM...JM
LONG TERM...Apffel
AVIATION...Hitchcock/RSH/SW
MARINE...Hitchcock/SW
Hazardous weather outlook, Jul 20, 10:24 AM EDT, 17 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1024 AM EDT Wed Jul 20 2022

NYZ001-010-211430-
Niagara-Northern Erie-
1024 AM EDT Wed Jul 20 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this evening and
early tonight. Isolated damaging winds and large hail will be the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-211430-
Chautauqua-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is a slight risk for severe thunderstorms this evening and
early tonight. Isolated damaging winds and large hail will be the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-021-211430-
Wyoming-Allegany-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002>006-011-013-014-211430-
Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Livingston-
Ontario-
1024 AM EDT Wed Jul 20 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-211430-
Jefferson-Lewis-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms on Thursday.
Isolated damaging winds and large hail are the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-085-211430-
Cattaraugus-Southern Erie-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this evening and
early tonight. Isolated damaging winds and large hail will be the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-211430-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this evening and
early tonight. Strong winds and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-211430-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Jul 21, 12:12 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1212 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     MARINE TSTM WIND 3 S BUFFALO             42.85N 78.87W
07/20/2022  M40 MPH          LEZ041             NY   MESONET

&&

JLA
Local storm report, Jul 21, 12:25 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND DMG     3 NNE ELMA CENTER       42.86N 78.61W
07/20/2022                   ERIE               NY   911 CALL CENTER

            FALLEN TREE WRAPPED IN POWER LINES. TREE IS
            BLOCKING ROAD.

&&

JLA
Local storm report, Jul 21, 12:49 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1249 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     MARINE TSTM WIND 1 NNW OLCOTT            43.34N 78.72W
07/20/2022  M58 MPH          LOZ042             NY   C-MAN STATION

1100 PM     MARINE TSTM WIND 1 NW OLCOTT             43.34N 78.72W
07/20/2022  M49 MPH          LOZ042             NY   C-MAN STATION

&&

JLA
Local storm report, Jul 21, 1:30 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
130 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     MARINE TSTM WIND 2 WSW BUFFALO           42.88N 78.89W
07/20/2022  M43 MPH          LEZ041             NY   C-MAN STATION

&&

JLA
Special weather statement, Jul 21, 1:38 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
138 AM EDT Thu Jul 21 2022

NYZ004>006-013-014-210645-
Ontario NY-Livingston NY-Oswego NY-Wayne NY-Northern Cayuga NY-
138 AM EDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of Wayne, east central
Livingston, Cayuga, western Oswego and Ontario Counties through 245
AM EDT...

At 138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to near Harrison Valley. Movement
was northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Canandaigua, Fair Haven Beach State Park, Ontario, Newark,
Williamson, Marion, Lyons, Palmyra, Victor, Bristol, Clifton Springs,
Clyde, Phelps, Sodus, Bloomfield, Naples, Rushville, Chimney Bluffs
State Park and Farmington.

This includes Interstate 90 between exits 44 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4258 7755 4331 7729 4334 7714 4331 7697
      4335 7681 4340 7671 4343 7655 4303 7670
      4301 7696 4276 7697 4276 7731 4267 7737
      4258 7737
TIME...MOT...LOC 0538Z 247DEG 35KT 4315 7728 4192 7771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JLA
Special weather statement, Jul 21, 3:42 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
342 AM EDT Thu Jul 21 2022

NYZ006-008-210915-
Oswego NY-Lewis NY-
342 AM EDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of Lewis and
northeastern Oswego Counties through 515 AM EDT...

At 342 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Barnes Corners to near
Camden. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lowville, Redfield, Highmarket, Whetstone Gulf State Park, Denmark,
New Bremen, Watson, Martinsburg, Williamstown, Lyonsdale, Greig,
Copenhagen, Port Leyden, Croghan, Lyons Falls, Castorland,
Constableville, Turin, Osceola and West Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4342 7554 4348 7581 4334 7588 4332 7592
      4369 7583 4369 7577 4379 7579 4379 7580
      4385 7579 4408 7517 4361 7511
TIME...MOT...LOC 0742Z 250DEG 25KT 4377 7571 4333 7581

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:57 PM EDTSpecial Marine WarningBUF93 min
Jul 20, 10:08 PM EDTSpecial Weather StatementBUFNiagara67 min
Jul 20, 10:45 PM EDTSevere Thunderstorm WarningBUFNiagara45 min
Jul 20, 11:12 PM EDTSpecial Marine WarningBUF50 min
Jul 20, 11:25 PM EDTSpecial Marine WarningBUF65 min
Jul 20, 11:25 PM EDTSevere Thunderstorm WarningBUFNiagara, Orleans28 min
Jul 20, 11:31 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming29 min
Jul 20, 11:52 PM EDTSevere Thunderstorm WarningBUFErie, Niagara38 min
Jul 21, 12:39 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming66 min
Jul 21, 1:38 AM EDTSpecial Weather StatementBUFOntario, Wayne67 min
Jul 21, 2:13 AM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne32 min
Jul 21, 3:42 AM EDTSpecial Weather StatementBUFLewis93 min
Jul 21, 12:11 PM EDTSpecial Weather StatementBUFJefferson34 min
Jul 21, 12:38 PM EDTSpecial Marine WarningBUF52 min
Jul 21, 12:43 PM EDTSpecial Weather StatementBUFLewis47 min
Jul 21, 12:57 PM EDTSevere Thunderstorm WarningBUFLewis31 min
Jul 21, 1:03 PM EDTSpecial Weather StatementBUFOswego42 min
Jul 21, 1:59 PM EDTSpecial Weather StatementBUFOswego46 min
Jul 21, 2:31 PM EDTSpecial Weather StatementBUFOswego44 min
Jul 21, 2:55 PM EDTSpecial Weather StatementBUFLewis50 min

Nearby

Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.